Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 11, 2020, 3:13 PM CDT for 10 parishes in Louisiana. It took effect at Apr 12, 2020, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:13 PM CDT (20:13 UTC)
- In effect from
- Apr 12, 2020, 7:00 AM CDT
- Expired
- Apr 12, 2020, 7:05 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 74 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS74 KLCH 112013 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 313 PM CDT Sat Apr 11 2020 LAZ028-029-031>033-041>045-052>055-073-074-TXZ215-216-120500- /O.NEW.KLCH.WI.Y.0007.200412T1200Z-200413T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 313 PM CDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
838 WWUS74 KLCH 120237 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 937 PM CDT Sat Apr 11 2020 LAZ028-029-031>033-041>045-052>055-073-074-TXZ215-216-121045- /O.CON.KLCH.WI.Y.0007.200412T1200Z-200413T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 937 PM CDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
312 WWUS74 KLCH 120731 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 231 AM CDT Sun Apr 12 2020 LAZ027-030-130000- /O.EXA.KLCH.WI.Y.0007.200412T1200Z-200413T0000Z/ Vernon-Beauregard- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, and Oretta 231 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Vernon and Beauregard Counties. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ028-029-031>033-041>045-052>055-073-074-TXZ215-216-130000- /O.CON.KLCH.WI.Y.0007.200412T1200Z-200413T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 231 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 7 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
940 WWUS74 KLCH 122026 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 326 PM CDT Sun Apr 12 2020 LAZ027>033-041>045-052>055-073-074-TXZ215-216-130300- /O.EXT.KLCH.WI.Y.0007.000000T0000Z-200413T0300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 326 PM CDT Sun Apr 12 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
555 WWUS74 KLCH 130005 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 705 PM CDT Sun Apr 12 2020 LAZ027>033-041>045-052>055-073-074-TXZ215-216-130115- /O.CAN.KLCH.WI.Y.0007.000000T0000Z-200413T0300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 705 PM CDT Sun Apr 12 2020 ...WIND ADVISORY IS CANCELLED... While gusts of 20 knots or greater will remain possible through the evening, sustained winds have remained below advisory criteria over the last couple of hours and are expected to weaken further through the evening. Therefore the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:19 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 11, 1:19 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
119 PM CDT Sat Apr 11 2020
.AVIATION...
The frontal boundary to our south is lifting slowly to the north
and the pressure gradient is tightening with winds speeds
increasing this afternoon. Ceiling and vsby will remain in the
VFR range through midnight. Winds will remain elevated through the
period as ceilings begin to drop after midnight. Shwrs look to
move in around sunrise with tstms after sunrise. Looking for svr
wx threat tmrw from about 14z through 00z as the atmosphere
becomes very unstable. Winds... large hail and tornadoes will all be
possible.
&&
.PREV DISCUSSION... /issued 1136 AM CDT Sat Apr 11 2020/
UPDATE...
Rather nice day unfolding at this time, as mid and high clouds
have shifted south, leaving mostly sunny skies acrs the region.
After another cool morning, temperatures have warmed into the
upper 60s to lower 70s. Winds are already shifting southeasterly,
and this will result in increasing low level moisture and a warmer
airmass returning to the area through the day. Vsbl satellite
shows low clouds already developing and spreading acrs SE TX west
of the area, and expect increasing clouds from west to east
through the aftn into the evening. KLCH radar quiet at the moment,
but regional mosaic shows a cluster of convection acrs N cntl TX.
TX remains the hot spot for convective development today, but some
showers or storms later this aftn could move into our SE TX
Counties as capping over the area begins to erode. Instability
appears sufficient that a storm or two may bear watching for
strong or marginally severe characteristics, but the overall risk
should remain isolated.
Made some adjustments to wind/sky/pop grids for today, to align
with recent obs and expected trends. Also refreshed hourly temps
and dewpoints to reflect morning obs. Updated text products to
reflect these changes.
24
PREV DISCUSSION... /issued 644 AM CDT Sat Apr 11 2020/
AVIATION...
VFR conditions will prevail through the early afternoon with
westerly winds aloft pushing BKN high clouds over the region. A
warm front will begin to lift out of the Gulf of Mexico resulting
in scattered showers, and possibly a thunderstorm across southeast
Texas. Southeasterly winds will begin to push increased moisture
and lower ceilings into the area this evening. An area of low
pressure will approach the region during the overnight hours,
resulting in increasing chances for showers and thunderstorms. At
this time, it appears the highest potential for convection
impacting area terminals will be after 12Z Sunday. Meanwhile, the
surface pressure gradient will increase as the low approaches and
result in winds increasing to 10-15 knots after 06Z with gusts to
20-25 knots.
26
PREV DISCUSSION... /issued 514 AM CDT Sat Apr 11 2020/
DISCUSSION...
Winds will shift southeasterly this morning, and strengthen as
low pres develops across the southern plains. Tide levels were
currently about a foot above normal at Sabine Pass...similar at
Calcasieu Pass...and about 1.67 above normal at Freshwater Canal
Locks. This would put tide levels at marginal levels currently so
will hold off for on a a coastal flood advisory. Will have the
day shift check back in later this morning to issue it sometime
later today. Water levels are expected to increase further by the
12Z Sunday high tide cycle, and a coastal flood warning may be
merited by this time.
A closed low currently over southwest United States and northern
Baja California has begun to move east this morning. The low will
transition into an open wave Saturday night, assuming a neutral
tilt as it accelerates east acrs TX on Sunday. Moisture will
increase today as southerly flow returns and surface high
pressure kicks off to the east. Precip water values will approach
max values for this time of year by Sunday morning (1.8 - 2.0
inches).
A favorable setup for a significant severe weather event evolves
in earnest late tonight into Sunday as the sharp upper trough
approaches. However, showers and tstms are expected to develop as
early as this afternoon into tonight across the western part of
southeast Texas with a slight risk of severe thunderstorms noted
by the Storm Prediction Center for that area. The main inhibiting
factor looks to be some capping just abv the sfc which could take
some time to erode. If a severe thunderstorm does develop...large
hail...wind damage is possible.
As we go into Sunday, the ingredients really come together as
strong mid (80-100 KT) and low level (50-60 KT) jets approach the
area, along with strengthening shear and increasing helicity
values. Lapse rates are expected to increase as colder air aloft
associated with the upper trough moves into the region, with
instability increasing in response to diurnal heating. Storms
ongoing during the overnight hours will move into the area, with
widespread convection expected to develop. Storms will be capable
of producing damaging winds, large hail as well as tornadoes.
Conditions are expected to be conducive to some strong tornadoes
as well. The latest SPC outlook for Sunday shows a MDT risk for
severe weather along our northern tier of LA parishes east of
Toledo Bend Reservoir, with an ENH acrs the remainder of the area.
This risk should diminish from west to east during the day Sunday
as the potent upper trough moves east of the area.
Westerly winds will develop behind an initial boundary or pre-
frontal trough that crosses the area Sunday, with the main cold
front sweeping through the area Sunday night. This front will
bring a much cooler and drier continental airmass into the region.
The dry weather will prevail through much of the week, with
temperatures well below normal from Monday through Wednesday. The
coolest temperatures are expected Wednesday morning, with lows
falling into the middle and upper 40s acrs much of the area. Aftn
highs will be fairly comfortable with max temps each day in the
upper 60s to lower 70s.
06
MARINE...
Southerly winds will develop and begin to increase later this
afternoon into tonight. A major storm system will march rapidly
eastward on Sunday reaching west Texas early Sunday. Southerly
flow will ramp up strongly ahead of the system. Showers and
Thunderstorms can be expected in earnest on Sunday as the frontal
boundary sweeps into the Gulf waters. Offshore elevated flow will
develop Sunday night and continue into the middle of the week as
high pressure builds in.
06
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 82 53 69 / 50 100 10 0
LCH 72 83 58 75 / 40 80 0 0
LFT 71 84 61 77 / 30 80 10 0
BPT 73 85 57 73 / 30 70 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ450-452-455-470-472-475.
&&
AVIATION...19Hazardous weather outlook, Apr 11, 6:00 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 600 AM CDT Sat Apr 11 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-121100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 600 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. A severe thunderstorm cannot be ruled out across southeast Texas this evening into tonight as the airmass destabilizes. Damaging hail...winds... and a tornado cannot be ruled out. Minor coastal flooding is possible today as southerly winds begin to increase along the coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a enhanced risk of strong to severe thunderstorms Sunday as the storm system and frontal boundary approach the area. Damaging winds and large hail is possible. Some tornadoes are likely as well, including the possibility of a few strong tornadoes. Heavy rainfall is also possible in any storms, with the potential to produce flooding of roadways and low lying areas. A widespread flood event is not expected. Lastly, there is a risk of coastal flooding for Sunday as strong onshore winds result in elevated tide levels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially from late today into Sunday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. GMZ450-452-455-470-472-475-121100- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 600 AM CDT Sat Apr 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT SUNDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Small craft should exercise caution today as winds remain elevated. A small craft advisory is in effect tonight as southerly flow ramps up ahead of a major storm system. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected to increase Sunday. There is an enhanced risk of strong to severe storms, with strong gusty winds, hail and isolated waterspouts possible. Strong winds and rough seas can be expected both in advance of the front Sunday, and again behind the front, Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-121100- Sabine Lake-Calcasieu Lake-Vermilion Bay- 600 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and a few thunderstorms will develop late tonight mainly over the Sabine Lake waters. There is a slight risk of a few strong to severe storms, with strong gusty winds, hail and isolated waterspouts possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms will sweep through the lakes and bays on Sunday as a cold front moves through the area. There is an enhance risk of severe storms, with strong gusty winds, hail and isolated waterspouts possible. Strong winds and rough seas can be expected both in advance of the front Sunday, and again behind the front, Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:19 PM CDT | Coastal Flood Warning | LCH | Cameron | 28 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.